Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 145, NWS San Angelo, TX

August 18, 20074 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Aug 18, 2007, 3:59 PM CDT for 4 counties in Texas. It took effect at Aug 18, 2007, 4:06 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2007, 3:59 PM CDT (20:59 UTC)
In effect from
Aug 18, 2007, 4:06 PM CDT
Expired
Aug 18, 2007, 8:00 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Fisher County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:30 AM CDT, 9 hours 29 minutes earlier.

Area forecast discussion, Aug 18, 6:30 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 AM CDT SAT AUG 18 2007

.AVIATION...
REMNANTS OF ERIN STILL PRODUCING WIDESPREAD MODERATE RAIN ACROSS
NORTH CENTRAL TEXAS...AND WILL CONTINUE TO AFFECT ABI AIRPORT
THROUGH THE MORNING. EXPECTING MAINLY MVFR CONDITIONS FOR MOST
AIRPORTS...BUT COULD SEE SOME TEMPORARY IFR CONDITIONS WITH
HEAVIER RAIN SHOWERS IN THE KABI AREA. CEILINGS SHOULD IMPOROVE BY
MID MORNING...BUT STILL CONCERNED ABOUT THE POSSIBILITY FOR
AFTERNOON THUNDERSTORMS AS THE REMNANTS OF ERIN LINGER ACROSS WEST
CENTRAL TEXAS. BEST THUNDER CHANCE WILL LIKELY BE IN THE 22Z TO
01Z TIME FRAME...BUT COULD SEE ADDITIONAL RAIN CONTINUING
OVERNIGHT AS WELL. DUE TO UNCERTAINTY IN LOCATION OF REMNANT UPPER
LOW...WILL WAIT A LITTLE BEFORE INTRODUCING RAIN OVERNIGHT
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 203 AM CDT SAT AUG 18 2007/

SHORT TERM...
UPPER LEVEL LOW WAS ABOUT 30 MILES NORTHEAST OF MIDLAND AT
2 AM...BUT MAIN WEATHER FOCUS IS A LARGE BAND OF CONVECTIVE
SHOWERS AND THUNDERSTORMS FROM PANDALE TO SONORA TO SAN ANGELO TO
ABILENE. STORMS ARE TRAINING ALONG THIS LINE WITH RAINFALL AMOUNTS
OF 1 TO 2 INCHES PER HOUR. ALONG WITH THE FLASH FLOOD THREAT...MAY
SEE SOME FLOODING ALONG THE RIVER RISES AND POTENTIAL FLOODING
ALONG THE SOUTH CONCHO...ELM CREEK AT BALLINGER...PECAN CREEK NEAR
SAN ANGELO. HEAVY RAINFALL NEAR AND SOUTH OF ABILENE MAY ALSO
CAUSE CREEKS TO RISE AND POSSIBLY FLOOD THIS MORNING.

RUC AND WRF MODELS INDICATE BAND OF SHOWERS AND THUNDERSTORMS
EXPECTED TO WEAKEN THROUGH MID MORNING MORNING...MOVING IN TOWARD
THE CENTER OF CIRCULATION. THIS GIVES ANOTHER 6-8 HOURS OF HEAVY
RAINFALL HOWEVER WHICH WILL CAUSE SIGNIFICANT AND DANGEROUS
FLOODING PROBLEMS. AFTER THIS...MOST OF THE SIGNIFICANT RAINFALL
THIS AFTERNOON AND EVENING IS CLOSER TO THE UPPER LOW...IN THE BIG
BIG COUNTRY. AGAIN HOWEVER CONVECTIVE BANDS OF STORMS POSSIBLE
AGAIN IN THE AFTERNOON...WHICH HAVE AT TIME BEEN STRONGER THAN
THOSE NEAR THE CENTER OF ERIN. WILL CONTINUE FLASH FLOOD WATCH FOR
ALL THE CWA UNTIL 7 PM.

LONG TERM...
MAIN CONFIDENCE IS IN THE FIRST 12 HOURS OF THE FORECAST. WRF
MODEL DRIFTS THE CENTER OF ERIN...EASTWARD ACROSS THE NORTHERN
BIG COUNTRY TONIGHT TO NEAR WICHITA FALLS ON SUNDAY. ETA (NAM)
WANTS TO DRIFT IT NORTH TOWARD LUBBOCK. NOT A LOT OF CONFIDENCE IN
EITHER ONE OF THE FORECASTS...THOUGH LIKE THE NAM A BIT MORE. IN
EITHER CASE...RAIN AND FLOOD POTENTIAL WILL BE GREATEST OVER THE
BIG COUNTRY TONIGHT/SUNDAY.

BOTH NAM/GFS DEVELOP AN WEAK UPPER LOW NEAR ALONG TEXAS GULF COAST
MONDAY NIGHT...MOVING IT NORTHWARD INTO WEST CENTRAL TEXAS TUESDAY
NIGHT/WEDNESDAY. NOT SURE ABOUT HOW REAL THIS IS...BUT ONLY A FEW
ISOLATED SHOWERS TRY TO DEVELOP ALONG IT ANYWAYS. 00Z GFS MODEL
TRY TO BRING REMNANTS OF DEAN MORE TOWARD THE BIG BEND
FRIDAY...BUT A LOT OF UNCERTAINTY WITH THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  81  72  85  72 /  90  80  50  50
SAN ANGELO  84  72  87  73 /  90  70  40  50
JUNCTION  88  72  88  73 /  60  40  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

08
Hazardous weather outlook, Aug 18, 3:08 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CDT SAT AUG 18 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
308 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THAT PART OF
WEST CENTRAL TEXAS ALONG AND NORTH OF A SAN ANGELO TO SAN SABA
LINE. THE MOST LIKELY AREA TO SEE HEAVY RAIN TONIGHT IS THE BIG
COUNTRY. HOWEVER...THE GROUND IS SATURATED ACROSS ALL OF WEST
CENTRAL TEXAS AND ANY ADDITIONAL RAIN WILL CONTINUE TO CAUSE FLASH
FLOODING ALONG RIVERS AND CREEKS. IF YOU LIVE ALONG A RIVER OR
CREEK...BE READY TO MOVE TO HIGHER GROUND QUICKLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ALTHOUGH RIVERS AND CREEKS MAY REMAIN FLOODED SUNDAY...THE THREAT
OF ADDITIONAL HEAVY RAIN WILL DIMINISH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING WHICH THEY OBSERVE.

In the hours before

Local storm report, Aug 18, 1:39 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      SWEETWATER              32.47N 100.40W
08/18/2007                   NOLAN              TX   LAW ENFORCEMENT

            SEVERAL STREETS CLOSED IN SWEETWATER DUE TO HIGH WATER.

&&

MCINTYRE
Local storm report, Aug 18, 1:40 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      HASKELL                 33.16N 99.73W
08/18/2007                   HASKELL            TX   LAW ENFORCEMENT

            CREEK RUNNING THROUGH CITY OF HASKELL HAS SOME STREETS
            IMPASSABLE.

&&

MCINTYRE
Local storm report, Aug 18, 2:46 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      HAMLIN                  32.88N 100.13W
08/18/2007                   JONES              TX   LAW ENFORCEMENT

            EVACUATIONS TAKING PLACE IN HAMLIN. FARM ROAD 57 AND
            COUNTY ROAD 123 CLOSED.

&&

MCINTYRE
Local storm report, Aug 18, 3:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
327 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      3 S SYLVESTER           32.68N 100.25W
08/18/2007                   FISHER             TX   LAW ENFORCEMENT

            FARM ROAD 1085 CLOSED FROM HIGHWAY 180 TO THE NOLAN
            COUNTY LINE.

&&

MCINTYRE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:03 PM CDTFlash Flood WarningSJTJones, Taylor117 min
Aug 17, 8:41 PM CDTFlash Flood WarningSJTJones, Taylor2 hr
Aug 17, 9:00 PM CDTFlash Flood WarningSJTCoke, Runnels, Tom Green2 hr
Aug 17, 9:30 PM CDTFlash Flood WarningSJTSchleicher, Sutton3 hr
Aug 17, 10:14 PM CDTFlash Flood WarningSJTFisher, Haskell, Jones, Nolan, Taylor6 hr
Aug 17, 10:31 PM CDTFlash Flood WarningSJTCoke, Concho, Runnels, Tom Green6 hr
Aug 17, 11:31 PM CDTFlash Flood WarningSJTCrockett4 hr
Aug 17, 11:54 PM CDTFlash Flood WarningSJTSchleicher, Sutton5 hr
Aug 18, 2:44 AM CDTRiver Flood WarningSJTTom Green19 hr
Aug 18, 3:28 AM CDTFlash Flood WarningSJTCrockett4 hr
Aug 18, 3:55 AM CDTFlash Flood WarningSJTFisher, Nolan6 hr
Aug 18, 3:55 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor6 hr
Aug 18, 4:11 AM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr
Aug 18, 4:20 AM CDTFlash Flood WarningSJTCoke, Concho, Irion, Runnels, Tom Green6 hr
Aug 18, 4:30 AM CDTFlash Flood WarningSJTSchleicher, Sutton6 hr
Aug 18, 8:42 AM CDTRiver Flood WarningSJTShackelford, Throckmorton24 hr
Aug 18, 9:59 AM CDTFlash Flood WarningSJTFisher, Jones, Nolan, Taylor6 hr
Aug 18, 10:16 AM CDTFlash Flood WarningSJTHaskell4 hr
Aug 18, 11:11 AM CDTRiver Flood WarningSJTRunnels38 hr
Aug 18, 2:16 PM CDTFlash Flood WarningSJTHaskell4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.